Alert archive / Nevada / Red Flag Warnings in 2007
Red Flag Warning 12, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at May 20, 2007, 1:17 PM PDT for Lincoln County, Nevada; Mohave County, Arizona. It took effect at May 21, 2007, 11:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 20, 2007, 1:17 PM PDT (20:17 UTC)
- In effect from
- May 21, 2007, 11:00 AM PDT
- Expired
- May 21, 2007, 9:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Lincoln County, NV
The radar
The Las Vegas radar (KESX), 120 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.3 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2072 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KVEF 202017 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 117 PM PDT SUN MAY 20 2007 AZZ102-NVZ461-210400- /O.UPG.KVEF.FW.A.0007.070521T1800Z-070522T0300Z/ /O.NEW.KVEF.FW.W.0012.070521T1800Z-070522T0400Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU-LINCOLN COUNTY/ELY DISPATCH- 117 PM PDT SUN MAY 20 2007 /117 PM MST SUN MAY 20 2007/ ...RED FLAG WARNING IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 9 PM PDT /9 PM MST/ MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 9 PM PDT /9 PM MST/ MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. WIDESPREAD GUSTY SOUTHWEST WINDS OVER 35 MPH ARE EXPECTED TO DEVELOP ACROSS SOUTHEAST NEVADA AND NORTHWEST ARIZONA MONDAY AHEAD OF A COLD FRONT WHICH IS FORECAST TO SWEEP DOWN THROUGH CENTRAL NEVADA. THESE GUSTY WINDS WILL COMBINE WITH CRITICALLY DRY FUELS AND A VERY DRY AIRMASS WITH SINGLE DIGIT MINIMUM RELATIVE HUMIDITY VALUES. THESE CONDITIONS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS WITHIN THE WATCH AREA. THERE IS ALSO A THREAT THAT ISOLATED DRY THUNDERSTORMS MAY ACCOMPANY THE COLD FRONT OVER NORTHERN LINCOLN COUNTY NEVADA MONDAY AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NVZ462-210400- /O.NEW.KVEF.FW.W.0011.070520T2017Z-070521T0400Z/ NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 117 PM PDT SUN MAY 20 2007 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. SOUTHERLY WINDS HAVE BECOME STRONGER THAN EXPECTED TODAY WITH WIDESPREAD GUSTS OVER 35 MPH. RELATIVE HUMIDITY VALUES WERE IN THE SINGLE DIGITS IN MOST OF ZONE 462 EARLY THIS AFTERNOON. THE COMBINATION OF LOW HUMIDITY AND STRONG WINDS WILL CONTINUE INTO THE EVENING BEFORE WINDS DIMINISH. THEREFORE A RED FLAG WARNING HAS BEEN ISSUED FOR THE REMAINDER OF THE AFTERNOON UNTIL 9 PM. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
4 follow-up statements
000 WWUS85 KVEF 210400 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 900 PM PDT SUN MAY 20 2007 NVZ462-210500- /O.EXP.KVEF.FW.W.0011.000000T0000Z-070521T0400Z/ NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 900 PM PDT SUN MAY 20 2007 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING... AUTOMATED SENSORS ACROSS NYE COUNTY INDICATE WIND GUSTS CONTINUE TO DECREASE IN INTENSITY. THE RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING. $$ AZZ102-NVZ461-211400- /O.CON.KVEF.FW.W.0012.070521T1800Z-070522T0400Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU-LINCOLN COUNTY/ELY DISPATCH- 900 PM PDT SUN MAY 20 2007 /900 PM MST SUN MAY 20 2007/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 9 PM PDT /9 PM MST/ MONDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 9 PM PDT /9 PM MST/ MONDAY. WIDESPREAD GUSTY SOUTHWEST WINDS OVER 35 MPH ARE EXPECTED TO DEVELOP ACROSS SOUTHEAST NEVADA AND NORTHWEST ARIZONA MONDAY AHEAD OF A COLD FRONT WHICH IS FORECAST TO SWEEP DOWN THROUGH CENTRAL NEVADA. THESE GUSTY WINDS WILL COMBINE WITH CRITICALLY DRY FUELS AND A VERY DRY AIRMASS WITH SINGLE DIGIT MINIMUM RELATIVE HUMIDITY VALUES. THESE CONDITIONS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS WITHIN THE WATCH AREA. THERE IS ALSO A THREAT THAT ISOLATED DRY THUNDERSTORMS MAY ACCOMPANY THE COLD FRONT OVER NORTHERN LINCOLN COUNTY NEVADA MONDAY AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ PIERCE
000 WWUS85 KVEF 211125 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 425 AM PDT MON MAY 21 2007 AZZ102-NVZ461-211930- /O.CON.KVEF.FW.W.0012.070521T1800Z-070522T0400Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU-LINCOLN COUNTY/ELY DISPATCH- 425 AM PDT MON MAY 21 2007 /425 AM MST MON MAY 21 2007/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ THIS MORNING TO 9 PM PDT /9 PM MST/ THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ THIS MORNING TO 9 PM PDT /9 PM MST/ THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR THE NORTHWEST DESERTS AND NORTHWEST PLATEAU AND FOR LINCOLN COUNTY. WIDESPREAD GUSTY SOUTHWEST WINDS OVER 35 MPH ARE EXPECTED TO DEVELOP ACROSS SOUTHEAST NEVADA AND NORTHWEST ARIZONA TODAY AHEAD OF A COLD FRONT WHICH IS FORECAST TO SWEEP DOWN THROUGH CENTRAL NEVADA. THESE GUSTY WINDS WILL COMBINE WITH CRITICALLY DRY FUELS AND A VERY DRY AIRMASS WITH SINGLE DIGIT MINIMUM RELATIVE HUMIDITY VALUES. THESE CONDITIONS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS WITHIN THE WARNING AREA. THERE IS ALSO A THREAT THAT ISOLATED DRY THUNDERSTORMS MAY ACCOMPANY THE COLD FRONT OVER NORTHERN LINCOLN COUNTY NEVADA THIS AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KVEF 211955 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 1255 PM PDT MON MAY 21 2007 AZZ102-NVZ461-220400- /O.CON.KVEF.FW.W.0012.000000T0000Z-070522T0400Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU-LINCOLN COUNTY/ELY DISPATCH- 1255 PM PDT MON MAY 21 2007 /1255 PM MST MON MAY 21 2007/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/ THIS EVENING. WIDESPREAD GUSTY SOUTHWEST WINDS OVER 35 MPH ARE EXPECTED TO DEVELOP ACROSS SOUTHEAST NEVADA AND NORTHWEST ARIZONA TODAY AHEAD OF A COLD FRONT WHICH IS FORECAST TO SWEEP DOWN THROUGH CENTRAL NEVADA. WINDS WILL BEGIN TO SHIFT TO A NORTHWESTERLY DIRECTIONS LATER THIS AFTERNOON AND EVENING ACROSS LINCOLN COUNTY. THESE GUSTY WINDS WILL COMBINE WITH CRITICALLY DRY FUELS AND A VERY DRY AIRMASS WITH SINGLE DIGIT MINIMUM RELATIVE HUMIDITY VALUES. THESE CONDITIONS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS WITHIN THE WARNING AREA. THERE IS ALSO A THREAT THAT ISOLATED DRY THUNDERSTORMS MAY ACCOMPANY THE COLD FRONT OVER NORTHERN LINCOLN COUNTY NEVADA THIS AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KVEF 220400 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 900 PM PDT MON MAY 21 2007 AZZ102-NVZ461-220500- /O.EXP.KVEF.FW.W.0012.000000T0000Z-070522T0400Z/ NORTHWEST DESERTS/NORTHWEST PLATEAU-LINCOLN COUNTY/ELY DISPATCH- 900 PM PDT MON MAY 21 2007 /900 PM MST MON MAY 21 2007/ ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT /9 PM MST/ THIS EVENING... THE RED FLAG WARNING FOR PORTIONS OF LINCOLN AND MOHAVE COUNTIES WILL EXPIRE AT 9 PM THIS EVENING. OVER MOHAVE COUNTY...SOUTHWEST WINDS HAD DECREASED THIS EVENING AND RELATIVE HUMIDITIES HAD RECOVERED ABOVE 15 PERCENT. A COLD FRONT HAD PASSED THROUGH MOST OF LINCOLN COUNTY...BRINGING NORTH WINDS AND VERY DRY AIR WITH RELATIVE HUMIDITIES IN THE SINGLE DIGITS. FOR THE MOST PART...WIND SPEEDS WERE SUSTAINED AROUND 10 MPH WITH GUSTS OF 15 TO 25 MPH...BUT LOCALLY STRONGER GUSTS WILL STILL BE POSSIBLE THROUGH THE NIGHT. $$ MORGAN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at May 20, 9:10 AM PDT, 4 hours 7 minutes earlier.
Area forecast discussion, May 20, 9:10 AM PDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 910 AM PDT SUN MAY 20 2007 .SYNOPSIS...A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE PACIFIC NORTHWEST TODAY AND MONDAY AND INTO WYOMING TUESDAY. THIS WILL RESULT IN LOCALLY BREEZY CONDITIONS ACROSS THE SOUTHERN GREAT BASIN AND MOJAVE DESERT AND A GRADUAL COOLING TREND. HIGH TEMPERATURES ABOUT 10 DEGREES ABOVE NORMAL TODAY WILL BE CLOSE TO NORMAL BY TUESDAY. && .UPDATE...NO CHANGES FROM PREVIOUS THINKING AND NO UPDATES PLANNED THIS MORNING. && .PREV DISCUSSION...325 AM PDT SUN MAY 20...SHORT TERM...THE UPPER LOW CURRENTLY CENTERED ALONG THE BRITISH COLUMBIAN COAST WILL BE THE MAIN FEATURE TO WATCH OVER TODAY THROUGH TUESDAY. THE 00Z GFS/NAM/ECMWF REMAIN FAIRLY CONSISTENT WITH PREVIOUS MODEL RUNS ON THE TRACK AND TIMING OF THE SYSTEM. IT IS FORECAST TO MOVE DOWN INTO THE WASHINGTON COAST THIS AFTERNOON THEN ACROSS SOUTHERN IDAHO MONDAY AND INTO WYOMING TUESDAY. INCREASING SOUTHWEST FLOW WILL DEVELOP TODAY THEN PEAK MONDAY AHEAD OF THE ASSOCIATED COLD FRONT WHICH IS FORECAST TO MOVE DOWN THROUGH CENTRAL NEVADA MONDAY AFTERNOON. BOTH THE GFS AND NAM BRING THE FRONT DOWN INTO SOUTHERN NEVADA MONDAY NIGHT BUT THEN STALL IT THROUGH TUESDAY. THE GFS INDICATES IT WILL RESTRENGTHEN AND PUSH SOUTH TUESDAY NIGHT AND THE NAM DOES SOMEWHAT ALSO...BUT NOT AS DEFINITIVELY AS THE GFS. THE MAIN EFFECTS FROM THIS SCENARIO WILL BE GUSTY WINDS AHEAD OF THE FRONT...ESPECIALLY MONDAY AND NOTICEABLY LOWER TEMPERATURES BY TUESDAY. .LONG TERM...NOT MUCH CHANGE IN MODELS OR FORECAST FOR THE EXTENDED PERIOD OF WEDNESDAY TO SATURDAY. DID LOWER TEMPERATURES A DEGREE OR TWO WEDNESDAY AND THURSDAY AS MODELS SHOW HEIGHT AND THICKNESS A BIT LOWER AND TEMPERATURE GUIDANCE ALSO REFLECTS THIS. NORTHWEST FLOW ON BACKSIDE OF TROUGH WILL GIVE WAY TO RIDGING OVER THE REGION BY SATURDAY. TEMPERATURES WILL INCREASE AS WELL TO WELL ABOVE NORMAL LEVELS. PREVIOUS CONCERN ABOUT COLORADO RIVER VALLEY WINDS IS LESS AS PRESSURE GRADIENTS ARE FORECAST TO BE AS STRONG AS PREVIOUSLY EXPECTED. THROUGH ALL THE EXTENDED IT WILL BE DRY WITH LITTLE CLOUD COVER. && .FIRE WEATHER...MINIMUM RH VALUES BELOW 15 PERCENT WILL PERSIST TODAY AND GUSTY SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON FROM SATURDAY...ESPECIALLY OVER THE NORTHERN PORTION OF THE DISTRICT AT THIS TIME IT APPEARS THE WINDS WILL REMAIN UNDER RED FLAG CRITERIA TODAY. IT APPEARS WINDS SHOULD PEAK MONDAY AHEAD OF AN APPROACHING COLD FRONT MAINLY OVER LINCOLN AND MOHAVE COUNTIES. WILL ISSUE A FIRE WEATHER WATCH FOR MONDAY AFTERNOON AND EVENING FOR THOSE AREAS.&& .AVIATION...FOR KLAS: ASIDE FROM SOME OCCASIONAL CIRRUS CLOUDS SKIES WILL REMAIN CLEAR TODAY. WINDS WILL REMAIN LESS THAN 10 KNOTS THIS MORNING. SOUTHWEST WIND GUSTS UP TO 25 KTS WILL DEVELOP AFTER 20Z SUNDAY. NO SIGNIFICANT WEATHER EXPECTED. THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA: LIGHT WINDS THIS MORNING PICKING UP TO THE 15 TO 20KT RANGE WITH GUSTS TO 30KTS. WINDS WILL DECREASE TO 10KT AFTER 04Z THIS EVENING. SKIES WILL STAY MOSTLY CLEAR WITH SOME OCCASIONAL CIRRUS CLOUDS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && ADAIR/JACQUES/HARRISON HTTP://WEATHER.GOV/LASVEGAS
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 4:16 AM PDT | Fire Weather Watch | VEF | Lincoln | 9 hr |
| May 20, 1:17 PM PDT | Red Flag Warning | VEF | Nye | 8 hr |
Nearby
Red Flag Warnings in Nevada, 2007Red Flag Warnings in Arizona, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.